Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 71, NWS Shreveport, LA

April 5, 2025Union Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Apr 5, 2025, 1:01 PM CDT for Union Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 1:01 PM CDT (18:01 UTC)
Expired
Apr 5, 2025, 1:45 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 9:56 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1431 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
3.1
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted.

070 
WFUS54 KSHV 051801
TORSHV
LAC111-051845-
/O.NEW.KSHV.TO.W.0071.250405T1801Z-250405T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
101 PM CDT Sat Apr 5 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northern Union Parish in north central Louisiana...

* Until 145 PM CDT.

* At 100 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles southeast of Cooley, or 18 miles southeast of
  Junction City, moving northeast at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northern Union Parish, including the following locations... Marion,
  Cecil, Shiloh, Oakland, and Litroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3296 9208 3272 9255 3275 9257 3275 9260
      3281 9267 3301 9249 3301 9207
TIME...MOT...LOC 1800Z 226DEG 34KT 3281 9253 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

50
1 follow-up statement
973 
WWUS54 KSHV 051825
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
125 PM CDT Sat Apr 5 2025

LAC111-051845-
/O.CON.KSHV.TO.W.0071.000000T0000Z-250405T1845Z/
Union LA-
125 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHEASTERN UNION PARISH...

At 124 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Farmerville, or 16 miles southwest of Huttig, 
moving northeast at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Marion, Cecil, Oakland, Litroe, and Farmerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3279 9241 3286 9245 3299 9251 3301 9249
      3301 9207 3296 9208
TIME...MOT...LOC 1824Z 223DEG 50KT 3287 9237 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

09

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 5, 12:32 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 5, 12:32 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1232 PM CDT Sat Apr 5 2025

...New AVIATION...

.SHORT TERM...
(Saturday through Sunday)
Issued at 230 AM CDT Sat Apr 5 2025

Very active day expected once again today as we await the ejection
of the vigorous upper level trough out of the Intermountain West
and into the Southern Plains. It's this feature and the forcing
in advance of it, combined with a nearly stationary frontal
boundary across NE TX and SW AR that will combine with ample pre-
frontal instability to produce another volatile severe weather
day across much of the region.

The frontal boundary currently near a Jacksonville, to Longview,
Texas to near Camden, Arkansas has shown a tendency over the last
couple hours to move very slowly south and east, likely getting a
push from post-frontal convection. Progs are in good agreement
that this feature will likely stall and may return back north just
slightly but not to the extreme this boundary returned back
northward (north of even our far northwest zones) on Friday. This
does not mean that areas north of the boundary will be spared from
at least the possibility of large hail as convection moves our
way from the west but at this time, the greatest tornado potential
will be along and southeast of the boundary (the warm-sector)
which should reside near or just south and east of the I-30
Corridor as we go through the day. This matches up well with SPC's
Enhanced Convective Risk today across mainly East Central and
Deep East Texas as well as all of Northern Louisiana and South
Central Arkansas. Upstream convection is currently lined up west
of the I-35 Corridor across NC TX into Central OK and will rapidly
move eastward into our region through the day and may even slow
down across N LA/SC AR later this afternoon. As it does, any warm
sector convection, given the amount of low level directional and
deep layer shear, will result in embedded and/or discrete
supercells that will have the potential to produce tornadoes once
again like we saw on Friday but this time, further east across SC
AR and N LA as well as extreme EC and Deep East Texas. Lapse rates
will support large hail once again with bowing line segments
supporting a damaging wind theat. The severe weather threat should
rapidly decrease across our western half by early afternoon and
across our eastern half by this evening with the heavy rainfall
threat ending during the late evening hours as well across our
eastern most zones.

Speaking of the heavy rainfall threat, contemplated expanding the
current Flood Watch further south to encompass the I-20 Corridor
of N LA where 2-3 inch rainfall amounts will be possible later
today but given that this area has received virtually no rainfall
thus far, decided to keep the current configuration of the Flood
Watch in tact. Otherwise, areas that have been inundated with
rainfall over the last 24-48 hours which includes the Middle Red
River Valley of NE TX, SE OK and SW AR could see an additional 1-3
inches with isolated higher amounts which will only further
exacerbate an already dangerous and ongoing flooding situation
across these areas.

Much cooler weather will infiltrate the region in the wake of the
cold front but we may not be completely done with the rainfall as
models are continuing to hang on to some very light precipitation
across most of the region (especially northern areas) as the
upper trough axis very slowly moves into our region from the west
on Sunday. This precipitation will likely continue into Sunday
Night as well.

13

&&

.LONG TERM...
(Sunday Night through Saturday)
Issued at 230 AM CDT Sat Apr 5 2025

Held only slight chance pops across our eastern half Sunday Night
but feel like much of the forcing in association with the
remainder of the trough axis will be located far enough east not
to carry any small pop across our eastern zones into Monday. Kept
the region dry through the extended even though we should see
another frontal passage by sometime late next work week as an
upper level trough swings out of the Central Plains and into the
Ohio Valley. The big story in the wake of this current storm
system will be the return of cold temperatures with lows Sunday
Night in the 30s near but especially north and west of the I-30
Corridor and it would not be surprising to see temperatures near
freezing across our far northwest zones if we can get the skies to
clear. Colder temperatures may be felt across our region Monday
Night where patchy frost will be likely across at least our
northern half. Southerly winds return for Tue thru Thu ahead of
late next week's cold front which will result in a rapid return to
more April like temperatures.

13

&&

.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Sat Apr 5 2025

Terminals will be mostly IFR conditions, with a few periods in
both MVFR and LIFR depending on the intensity of rainfall.
Fortunately, the line of storms has been moving eastward faster
than expected so far. This line will continue eastward and clear
all terminals of rain by the end of the TAF period. Persistant
moisture from the rainfall and the gusty southerly flow for the
past several days may present itself with some lingering mist
creating lower visibilities overnight into tomorrow morning.
Ceilings will also stay low through the period behind the rain.
But winds should shift northerly and begin to weaken behind the
rain as well. /57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1122 AM CDT Sat Apr 5 2025

Spotter activation will be needed this afternoon and this evening
across East Texas, Southwest Arkansas, and Northern Louisiana for
the potential for severe thunderstorms and flash flooding.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  59  44  65 /  70  20  20   0
MLU  57  64  45  62 /  90  30  20   0
DEQ  44  54  35  64 /  70  40  20   0
TXK  50  56  41  65 /  70  30  20   0
ELD  49  58  40  63 /  90  40  20   0
TYR  46  54  40  64 /  30  20   0   0
GGG  47  55  40  64 /  30  20  10   0
LFK  49  58  43  64 /  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
     070>073.

LA...None.
OK...Flood Watch through Sunday morning for OKZ077.

TX...Flood Watch through Sunday morning for TXZ096-097-108>112.

&&

SHORT TERM...19
LONG TERM....13
AVIATION...57

In the hours before

Local storm report, Apr 5, 10:42 AM CDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1042 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     Tstm Wnd Dmg     3 NNW Nash              33.48N 94.15W
04/05/2025                   Bowie              TX   County Official

            Several reports of damage in the area.
            Higher concentration around Arnold Ln near
            Red Lick.

&&

AEC
Local storm report, Apr 5, 10:46 AM CDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1046 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     Tstm Wnd Dmg     3 ESE Texarkana         33.43N 93.96W
04/05/2025                   Miller             AR   County Official

            Several reports of damage across the AR side
            of Texarkana. No specific area given by
            dispatcher.

&&

AEC
Local storm report, Apr 5, 10:51 AM CDT, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1051 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     Tstm Wnd Dmg     3 NE Garland            33.39N 93.67W
04/05/2025                   Lafayette          AR   Emergency Mngr

            Report of multiple power poles down on CR 5.

&&

AEC
Local storm report, Apr 5, 11:06 AM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1106 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     Tstm Wnd Dmg     6 SSE Texarkana         33.37N 93.98W
04/05/2025                   Miller             AR   Amateur Radio

            Multiple trees snapped/uprooted and power
            lines down on Union Rd (from Hwy 71 to Hwy
            237).

&&

AEC
Local storm report, Apr 5, 11:08 AM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1108 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     Tstm Wnd Dmg     5 S Texarkana           33.37N 94.01W
04/05/2025                   Miller             AR   Amateur Radio

            Picture of trees down on a house on Old
            Blackman Ferry Rd.

&&

AEC
Local storm report, Apr 5, 12:19 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1219 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     Tstm Wnd Dmg     Plain Dealing           32.90N 93.70W
04/05/2025                   Bossier            LA   911 Call Center

            Tree downed in Plain Dealing.

&&

BB

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:14 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo61 min
Apr 4, 7:41 PM CDTSevere Thunderstorm WarningSHVBossier, Webster64 min
Apr 4, 8:44 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo46 min
Apr 5, 9:14 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo61 min
Apr 5, 10:02 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, Webster73 min
Apr 5, 10:54 AM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster81 min
Apr 5, 11:50 AM CDTSevere Thunderstorm WarningSHVClaiborne, Union70 min
Apr 5, 12:34 PM CDTFlash Flood WarningSHVBossier, Caddo, Claiborne, Webster8 hr
Apr 5, 12:58 PM CDTSevere Thunderstorm WarningSHVLincoln, Union49 min
Apr 5, 1:40 PM CDTSevere Thunderstorm WarningSHVUnion20 min
Apr 5, 1:51 PM CDTSpecial Weather StatementSHVCaddo39 min
Apr 5, 2:02 PM CDTFlash Flood WarningSHVCaddo, De Soto6 hr
Apr 5, 2:13 PM CDTSevere Thunderstorm WarningSHVLincoln, Union27 min
Apr 5, 4:20 PM CDTSevere Thunderstorm WarningSHVSabine40 min
Apr 5, 4:44 PM CDTFlash Flood WarningSHVBienville, Bossier, Caddo, Claiborne, Lincoln, Union and 1 more6 hr
Apr 5, 4:46 PM CDTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 1 more5 hr
Apr 5, 5:02 PM CDTSpecial Weather StatementSHVRed River43 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.